Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 20, 2016, 12:52 AM CDT for Goodhue County, Steele County, Minnesota; Dunn County, Pepin County, Pierce County, Wisconsin. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2016, 12:52 AM CDT (05:52 UTC)
- Expired
- Aug 20, 2016, 2:45 AM CDT
- In force
- 113 min
- Issued by
- NWS Twin Cities, MN
Counties Goodhue County, MN, Steele County, MN, Dunn County, WI, Pepin County, WI, Pierce County, WI
The radar
The Minneapolis radar (KMPX), 98 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
515
WWUS83 KMPX 200552
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1252 AM CDT SAT AUG 20 2016
MNZ078-085-093-WIZ023>026-200745-
FREEBORN-GOODHUE-STEELE-PEPIN-ST. CROIX-DUNN-PIERCE-
1252 AM CDT SAT AUG 20 2016
...HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT THE
FOLLOWING COUNTIES...
FREEBORN...GOODHUE...STEELE...PEPIN...ST. CROIX...DUNN...PIERCE...
AT 1250 AM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER MENOMONIE.
LOCATIONS IMPACTED INCLUDE...
RED WING...MENOMONIE...ELLSWORTH...PINE ISLAND...ZUMBROTA...
BLOOMING PRAIRIE...DURAND...HAMMOND...BALDWIN...KENYON...
WOODVILLE AND GLENWOOD CITY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4382 9338 4420 9308 4420 9305 4424 9305
4516 9229 4484 9165 4481 9165 4459 9187
4458 9203 4441 9209 4445 9224 4445 9243
4437 9243 4436 9255 4420 9256 4419 9305
4371 9306
TIME...MOT...LOC 0550Z 180DEG 0KT 4439 9272
$$
SPDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 19, 11:19 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 19, 11:19 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1119 PM CDT FRI AUG 19 2016 .UPDATED for 06Z Aviation Discussion... Issued at 1113 PM CDT Fri Aug 19 2016 && .SHORT TERM...(This evening through Saturday) Issued at 402 PM CDT Fri Aug 19 2016 Afternoon water vapor imagery shows a mid/upper trough over the Dakotas. Weak upglide ahead of this feature continues to instigate very light and widely scattered showers. Meanwhile, the more concentrated thunderstorm activity is to the south over Iowa where instability is higher near the front. Therefore, really do not expect much this evening in our area other than the continuance of spotty showers. Higher chances arrive overnight as the trough axis enters western MN. Have centered the highest precip chances between 06Z and 18Z for MN, and through 21Z for WI counties. Due to the trough being centered overhead and accompanied by extensive low cloud cover and precip on Saturday, high temperatures will likely be the coolest we have experienced since around the 1st of June, which is around 10 to 15 degrees below normal for this time of August. .LONG TERM...(Saturday night through Friday) Issued at 402 PM CDT Fri Aug 19 2016 The long term will be categorized by a fairly progressive, though amplified pattern as we begin our transition to a bit more fall- like weather. A cool weekend for mid August standards is still expected, with a quick warmup Monday/Tuesday ahead of the next cold front Tuesday night/Wednesday, with temperatures similar to what we are expecting this weekend coming to end next week. Saturday night, we will be slowly working showers out of western WI as the upper wave currently working across the Dakotas today slowly moves across the Great Lakes. The NAM and Canadian have started to come in line with the GFS/ECMWF with a more eastern track for the heaviest precip Saturday/Saturday night, so we did start trimming how far west there are mentionable pops Saturday night, keeping them confined to western WI. Behind this rain, surface ridge axis and clearing skies moving into western MN means we should see some folks in west central MN start out in the upper 40s Sunday morning, before we turn into a sunny Sunday with highs in the 70s. Monday, we quickly get into return flow and warming temperatures as southerly winds quickly increase. The models show a 30kt llj coming up on Monday, with a decent amount of WAA, but little model derived QPF is generated. 1000-500 RH shows the atmospheric column is rather dry, but you can't completely rule out some thunderstorms over central MN Monday afternoon within this WAA regime given the increase in elevated instability as well. That thunder threat will continue into Monday evening, but lift north with the warm front, with thunderstorm chances for the MPX area not really increasing until Tuesday evening, which is when the cold front begins moving into western MN. This front looks to cross the MPX area Tuesday night into Wednesday afternoon. So timing isn't the greatest for seeing the warmest temperatures we could or getting much in the way of severe weather, though the 20-25 kts of 0-1km shear should be more than adequate for a few strong to severe storms come Wednesday afternoon ahead of the front. The 19.12 ECMWF came in faster with the midweek fropa, becoming more in line with the GFS. This likely means we are too slow in clearing the precip out Wednesday night. By Thursday, h85 temps are back in the single digits, which means we should see highs back in the 60s and lower 70s. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1113 PM CDT Fri Aug 19 2016 There is one area of rain that will affect KEAU tonight, while another area to the west will move eastward and affect the rest of the taf sites Saturday morning. Should see some MVFR clouds with this second batch of rain as northwest winds increase to around 50 kts. The skies will lift to VFR from west to east during the day on Saturday. KMSP... Forecast guidance still shows the potential for sub-1700ft ceilings on Saturday, but continued with a more optimistic forecast in the Taf since those lower ceilings have yet to manifest themselves upstream. Should see some steady light rain Saturday morning as well. /OUTLOOK FOR KMSP/ Sun...VFR. Winds NW at 10G15 kts. Mon...VFR. Winds SSW at 15G25 kts. Tue...VFR. Winds SSW at 15G25 kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...LS LONG TERM...MPG AVIATION...JRB
Hazardous weather outlook, Aug 19, 6:48 PM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 648 PM CDT FRI AUG 19 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 210000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 648 PM CDT FRI AUG 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT OCCASIONAL THUNDERSTORMS ARE POSSIBLE OVERNIGHT BUT THE THE SEVERE WEATHER THREAT IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT AND WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JRB
In the hours before
Special weather statement, Aug 19, 9:42 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
942 PM CDT FRI AUG 19 2016
MNZ078-085-093-200345-
FREEBORN-GOODHUE-STEELE-
942 PM CDT FRI AUG 19 2016
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED IN FREEBORN
GOODHUE AND STEELE COUNTIES...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
FREEBORN...GOODHUE...STEELE...
AT 941 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER OWATONNA.
LOCATIONS IMPACTED INCLUDE...
OWATONNA...RED WING...PINE ISLAND...ZUMBROTA...BLOOMING PRAIRIE...
KENYON...GOODHUE...WANAMINGO...WELCH...ELLENDALE...
GENEVA AND HARTLAND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 21 AND 41.
U.S. HIGHWAY 14 BETWEEN MILE MARKERS 173 AND 181.
U.S. HIGHWAY 61 BETWEEN MILE MARKERS 75 AND 89...AND BETWEEN MILE
MARKERS 91 AND 104.
THIS INCLUDES THE FOLLOWING LOCATIONS
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4380 9350 4385 9346 4385 9341 4390 9341
4420 9314 4420 9305 4430 9304 4468 9269
4457 9255 4454 9231 4446 9226 4445 9243
4437 9243 4436 9255 4420 9256 4419 9305
4378 9306
TIME...MOT...LOC 0241Z 180DEG 0KT 4409 9314
JRBSpecial weather statement, Aug 20, 12:52 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1252 AM CDT SAT AUG 20 2016
MNZ078-085-093-WIZ023>026-200745-
FREEBORN-GOODHUE-STEELE-PEPIN-ST. CROIX-DUNN-PIERCE-
1252 AM CDT SAT AUG 20 2016
...HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT THE
FOLLOWING COUNTIES...
FREEBORN...GOODHUE...STEELE...PEPIN...ST. CROIX...DUNN...PIERCE...
AT 1250 AM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER MENOMONIE.
LOCATIONS IMPACTED INCLUDE...
RED WING...MENOMONIE...ELLSWORTH...PINE ISLAND...ZUMBROTA...
BLOOMING PRAIRIE...DURAND...HAMMOND...BALDWIN...KENYON...
WOODVILLE AND GLENWOOD CITY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4382 9338 4420 9308 4420 9305 4424 9305
4516 9229 4484 9165 4481 9165 4459 9187
4458 9203 4441 9209 4445 9224 4445 9243
4437 9243 4436 9255 4420 9256 4419 9305
4371 9306
TIME...MOT...LOC 0550Z 180DEG 0KT 4439 9272
SPDThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 9:42 PM CDT | Special Weather Statement | MPX | Goodhue, Steele | 63 min |
Nearby
Special Weather Statements in Wisconsin, 2016Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.